Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Hand tremors, taking thyroxine for hypothyroidism. Due to medication?

My mother started hand tremors last year. They have become worse and she has also stumbled on several occasions. She has been taking thyroxine for years to treat hypothyroidism and went for tests yesterday for Parkinson s disease. She was told that they didn t think she had Parkinson s, could it be her thyroxin medication causing the tremors?
Asked On : Fri, 14 Sep 2012
Answers:  1 Views:  307
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Thyroxine overdosage may lead to tremors. It can be confirmed by blood tests- thyroid profile, where T4 level will be high and TSH would be low.

However, the most common cause of tremors is benign tremors, also called as essential tremors. In this case, there is no cure, however, it can be controlled with beta blockers such as propranolol.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Tue, 5 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor